Hail, Jasper
- When
- March 6, 6:37 PM CST
- Where
- Jasper County, 2.84 mi ENE of Carthage
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.180, -94.270
Hail to the size of quarters fell east of Carthage.
Severe thunderstorms, including one tornado occurred during the evening of March 6th as both supercells and a squall line moved through the area. Widespread 1-3 inches of rainfall fell across portions of southern Missouri, causing localized flooding of low water crossings and some river flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Severe thunderstorms, including one tornado occurred during the evening of March 6th as both supercells and a squall line moved through the area. Widespread 1-3 inches of rainfall fell across portions of southern Missouri, causing localized flooding of low water crossings and some river flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 6, 5:15 PM CST, 1 hour 22 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Springfield MO 515 PM CST Fri Mar 6 2026 .KEY MESSAGES... - Isolated to scattered severe storms possible late this afternoon and evening. Peak hazards are hail up to two inches, wind gusts up to 60 to 70 mph, and supercell tornadoes. - More widespread strong to severe storms likely overnight tonight. Peak hazards are hail up to one inch, wind gusts up to 60 to 70 mph, and brief spin-up tornadoes. - Localized flash flooding will occur tonight if storms repeatedly move over the same area. Locations that have already received significant rainfall the past several days will be at the highest risk. - Another system will bring a chance of strong to severe storms the middle of next week with Tuesday outlooked by SPC. && .SHORT TERM /THROUGH SATURDAY/... Issued at 317 PM CST Fri Mar 6 2026 Synoptic Overview: Water vapor imagery shows an upper-level trough axis currently over the High Plains early this afternoon. At the surface, a low pressure system was sitting over southeast Nebraska. A warm front was extending to the east through Iowa into the Ohio Valley while a potent cold front was draped to the south into the southern Plains. Showers and thunderstorms developed across north-central Oklahoma into southeast Kansas this morning but have diminished in intensity as they've slowly shifted east into a less unstable airmass along with a decreasing low-level jet. Nevertheless, strong southerly winds have developed across eastern Kansas and extreme southwest Missouri as this higher momentum flow mixed down to the surface. Round 1: Isolated to Scattered Supercells Late Afternoon and Evening: Models depict a compact shortwave lifting northeast through Oklahoma and Missouri this afternoon. As it does so, moisture advection will increase across the forecast area. This moisture flux along with differential heating and strong mid-level lapse rates will result in increasing destabilization. Some CAMs are starting to (we think) better show the development of isolated to scattered convection across extreme southwest Missouri and southeast Kansas as this aforementioned shortwave approaches the area and provides lift for convective initiation. With 0-6 km bulk shear values of 35-40 kt, supercells will be possible. There are several confounding variables that still limit our overall confidence in the evolution of this round of severe thunderstorm potential. A look at the 12Z HREF reveals two distinct areas of updraft helicity tracks at 00Z: One across northern KS, eastern NE, and western IA closer to the surface low, and another across OK and extreme southwest MO. Notably, these tracks are specifically NOT where the current convection is ongoing, suggesting it may prevent sufficient destabilization for supercell development across those areas. Furthermore, hi- res guidance shows increasing convective inhibition after dark. However, this increase in inhibition will be coincident with the re- strengthening of the low-level jet (along with potentially backed surface winds as the shortwave passes) which will curve and elongate hodographs and act to increase tornado potential. As these storms evolve, some CAMs tend to show these storms developing into clusters with bowing segments through the evening, with wind becoming an increasing risk. All of this to say that these competing effects result in a rather complicated forecast scenario that limits our confidence. Round 2: Line of Strong to Severe Storms Tonight: Strong convergence along the aforementioned cold front will result in thunderstorm development along and ahead of the boundary across the central Plains this evening. Shear vectors will be oriented to the northeast (nearly parallel to the front), which will support a linear storm mode or storm clusters with bowing segments. As the line accelerates, damaging straight line winds will be the primary hazard, but with MUCAPE values near 1500 J/kg, hail will also be possible. Furthermore, CAMs suggest limited low-level inhibition will be present ahead of the front, which will would leave the door open to spin-up squall line tornadoes. Confidence in this hazard would increase if coverage of the evening convection is more limited. With the progressive nature of this system, the flash flood threat will be limited. However, given the recent rains, soils have become saturated, and streamflows have responded to this precipitation. The 3-hr flash flood guidance is around 2 inches for much of the area. The localized probability matched mean from both REFS and HREF suggest pockets of 1.5 to 2.5 inches of rain will be possible through the overnight hours, particularly if storms train over the same area. Otherwise, widespread amounts between a quarter and three quarters of an inch are expected. Timing and Possible Hazards: Round 1: 5pm to 12am. Hail up to 2 inch diameter. Wind gusts up to 60 to 70 mph. Supercell tornadoes. Low to moderate flash flood risk. Round 2: 11pm to 6am. Hail up to quarters. Wind gusts up to 60 to 70 mph. Brief spin-up squall line tornadoes. Low to moderate flash flood risk. The Storm Prediction Center has outlined western Missouri in an Enhanced risk (level 3 of 5) for severe thunderstorms, with a Slight risk (level 2 of 5) elsewhere in the forecast area. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Issued at 317 PM CST Fri Mar 6 2026 Warm Temperatures through Tuesday: A rather large temperature gradient looks to set up across the forecast area on Saturday as the strong cold front moves through Missouri. Locations north of Interstate 44 will see highs in the 50s to near 60 degrees, while locations across south-central and southeast Missouri will see highs once again in the 70s. After slightly cooler (but still above average) temperatures on Sunday, a zonal pattern aloft with southerly low-level winds will produce strong warm air advection and push temperatures into the upper 70s to near 80 degrees on Monday and Tuesday. In fact, overnight lows Monday into Tuesday will only drop to near 60 degrees, which would challenge record warm minimum temperatures. The ECMWF Extreme Forecast Index captures this potential well. Severe Thunderstorm Potential on Tuesday: Global ensemble guidance depicts a closed low setting up over the Pacific southwest early next week. While differences persist in the models on exactly how quickly they shift it to the east, there is general consensus in moving it Tuesday into Wednesday. This broad southerly flow will open up the Gulf and increase moisture across the Ozarks once again. Likewise, enhanced upper-level flow and jet dynamics may be supportive of thunderstorm development on Tuesday. The Storm Prediction Center currently has the entire forecast area outlined in a 15% risk for severe weather on Tuesday. This potential will be better assessed in future forecast packages. At the very least, rain chances increase above 50% Tuesday morning and persist into Wednesday before a drier airmass settles into the region by Thursday. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 515 PM CST Fri Mar 6 2026 Scattered thunderstorms have developed across Oklahoma and southwest Missouri this afternoon. These storms will move northeast out of Oklahoma through the evening, possibly growing upscale into clusters or a line segment. The strongest storms will be capable of producing large hail, wind gusts near 50 kt, and tornadoes. Visibilities will temporarily drop to 1SM or less under any thunderstorms due to the heavy rain. Additional widespread thunderstorms will then sweep through Missouri overnight, once again providing a risk of widespread damaging winds. These storms look to clear the terminals around or shortly after 12Z. With the frontal passage, a period of IFR ceilings are likely to develop in the morning. Southerly winds will shift to the northwest behind the front. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Didio LONG TERM...Didio AVIATION...Didio
Hazardous Weather Outlook National Weather Service Springfield MO 336 PM CST Fri Mar 6 2026 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 336 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Enhanced tornado risk. Enhanced hail risk. Slight thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Isolated to scattered thunderstorms look to develop late this afternoon across far southwest Missouri and southeast Kansas. The strongest storms will be capable of producing hail up to 2 inches, wind gusts up to 60 to 70 mph, and tornadoes. More widespread storms will move through southeast Kansas and southwest Missouri overnight tonight. This round is expected to be a quick line of storms bringing lightning, wind gusts up to 70 mph, quarter- sized hail, and spin- up tornadoes as the main hazards. Localized heavy rainfall may also result in flash flooding where storms repeatedly move over the same area. Locations that have previously received heavy rainfall from recent rains will be the most susceptible to flash flooding tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The Storm Prediction Center has outlined southwest Missouri and southeast Kansas for severe thunderstorm potential on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight, particularly across far southwest Missouri and southeast Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Didio
The Springfield radar (KSGF), 77 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
13 flood, 10 thunderstorm wind, 3 hail, 2 flash flood, 1 tornado. Local standard time, as filed.
Hail to the size of quarters fell east of Carthage.
An EF-0 tornado occurred about one mile northeast of Iantha, Missouri. The tornado overturned portions of irrigation pivots and destroyed an outbuilding. Roofing components from the outbuilding were spread over one mile a way. Several power poles were broken as well. Tree limbs were also downed by the tornado.
Thunderstorm winds overturned a semi north of Lamar Heights. This was an injury accident.
A tree and power pole were downed in Lamar which caused several hundred power outages.
Thunderstorm winds downed a power pole in Humansville.
Several low water crossings were flooding in Webb City due to excessive rainfall.
Several low water crossings were flooded in Carl Junction due to flooding.
Thunderstorm winds damaged a boat dock at mile marker 3 of the Niangua River.
Thunderstorm winds downed a tree at Highway U and Bentown Ridge Road.
An 81 mph wind gust was measured seven miles west-southwest of Goodman.
Thunderstorm winds downed two trees and a powerline south of Lakeview Heights.
Hail to the size of quarters fell northwest of Goodman.
Thunderstorm winds partially tore the roof off of the Salon Estellar in Barry County.
Thunderstorm winds downed a tree on Nelson Road.
Thunderstorm winds downed a tree on north Smallin road in Christian County.
Hail to the size of quarters fell in Cassville.
State Highway NN was closed due to flooding.
State Highway TT was closed due to flooding.
State Highway C was closed due to flooding along Flat Creek.
State Highway U was closed due to flooding.
State Highway Z was closed due to flooding.
State Highway Z was closed due to flooding.
State Spur Highway EE was closed due to flooding.
State Highway 95 was closed due to flooding.
State Highway T was closed due to flooding.
State Highway BB was closed due to flooding.
State Highway EE was closed due to flooding.
Portions of State Highway 52 was closed due to flooding.
State Highway KK was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2026Every state in 2026This day in weather historyThe tornado archive for Missouri, 2026Warnings in Missouri, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1311901, 1311909, 1311911, 1311913, 1311914, 1311916, 1311917, 1311919, 1311922, 1311923, 1311924, 1311925, 1311928, 1311929, 1311930, 1311931, 1311932, 1311933, 1311934, 1311935, 1311936, 1311939, 1311937, 1311938, 1311940, 1311941, 1311942, 1311943, 1311944.